Alert archive / Georgia / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 350, NWS Atlanta, GA

July 13, 2006Catoosa County, Georgia

NWS Atlanta, GA issued this severe thunderstorm warning at Jul 13, 2006, 7:59 PM EDT for Catoosa County, Georgia. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 13, 2006, 7:59 PM EDT (23:59 UTC)
Expired
Jul 13, 2006, 8:30 PM EDT
In force
31 min
Issued by
NWS Atlanta, GA
Area
Counties, with a storm outline in the text

County Catoosa County, GA

The radar

The Northeast Alabama radar (KHTX), 86 km from the middle of the area, began a volume at 00:03 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 12.0 hours before the alert went out and 183 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2006-07-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1000 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2006-07-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -25 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1000 J/kg
Mixed-layer CIN
-39 J/kg
Mixed-layer LCL
914 m above ground
0-6 km bulk shear
8 kt
0-1 km storm-relative helicity
-25 m²/s²
0-3 km storm-relative helicity
14 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS52 KFFC 132359
SVRFFC
GAC047-140030-
/O.NEW.KFFC.SV.W.0350.060713T2359Z-060714T0030Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
759 PM EDT THU JUL 13 2006

THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CATOOSA COUNTY IN NORTHWEST GEORGIA

* UNTIL 830 PM EDT

* AT 758 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS UP TO 60
  MPH. THIS STORM WAS LOCATED NEAR INDIAN SPRINGS...MOVING NORTHEAST
  AT 10 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  RINGGOLD AND GRAYSVILLE.

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.

LAT...LON 3498 8526 3483 8517 3489 8501 3499 8498

$$
2 follow-up statements
000 
WWUS52 KFFC 140022
SVSFFC

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
820 PM EDT THU JUL 13 2006

GAC047-140030-
/O.CON.KFFC.SV.W.0350.000000T0000Z-060714T0030Z/
CATOOSA GA-
820 PM EDT THU JUL 13 2006

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 830 PM EDT
FOR CATOOSA COUNTY...

AT 819 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE A SEVERE THUNDERSTORM. THIS STORM WAS LOCATED NEAR THE 
STATE LINE NEAR GRAYSVILLE...MOVING NORTHEAST AT 10 MPH.

LAW ENFORCEMENT REPORTED STRONG WINDS WITH THE STORM KNOCKED DOWN
TREES NORTH OF RINGGOLD.

IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT 
UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.

LAT...LON 3498 8526 3483 8517 3489 8501 3499 8498

$$
000 
WWUS52 KFFC 140038
SVSFFC

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
834 PM EDT THU JUL 13 2006

GAC047-140044-
/O.EXP.KFFC.SV.W.0350.000000T0000Z-060714T0030Z/
CATOOSA GA-
834 PM EDT THU JUL 13 2006

...THE SEVERE THUNDERSTORM WARNING FOR CATOOSA COUNTY EXPIRED AT 830
PM EDT...

AT 831 PM EDT...THE SEVERE THUNDERSTORM HAD MOVED ACROSS THE STATE 
LINE INTO TENNESSEE...AND WAS WEAKENING. 

LAW ENFORCEMENT REPORTED TREES DOWN IN PARTS OF THE COUNTY. SOME 
ROADS MAY BE BLOCKED. IF YOU EXPERIENCED TREE DAMAGE OR STRUCTURAL 
DAMAGE...PLEASE PASS THIS REPORT ON TO THE NATIONAL WEATHER SERVICE. 
THE TOLL FREE NUMBER FOR THIS REPORT IS 1 8 6 6 7 6 3 4 4 6 6.

LAT...LON 3498 8526 3483 8517 3489 8501 3499 8498

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 13, 6:50 PM EDT, 1 hour 9 minutes earlier.

Area forecast discussion, Jul 13, 6:50 PM EDT, 1 hour 9 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
650 PM EDT THU JUL 13 2006

.SHORT TERM...(TONIGHT THROUGH SATURDAY NIGHT)
UPPER RIDGE LOOKS TO HOLD THROUGH FRIDAY BUT BEGINS TO WEAKEN AND
GET PUSHED SOUTHWARD FRIDAY NIGHT INTO SATURDAY NIGHT AS UPPER TROF
DRIFTS SOUTHEAST FROM THE GREAT LAKES REGION. NAM CARVING OUT A
DEEPER TROF...PUSHES POPS INTO THE GOOD CHANCE TO LIKELY CATEGORY
ACROSS THE NORTH FRIDAY/SATURDAY TIME FRAME WHILE GFS SHOWING WEAKER
FEATURE KEEPS POPS IN THE CHANCE CATEGORY. NONETHELESS...SHOULD SEE
AN INCREASE IN PRECIP COVERAGE DURING THE PERIOD (ESPECIALLY ACROSS
THE NORTH) AS THE RIDGE WEAKENS AND TROF APPROACHES. AS FAR AS
TONIGHT IS CONCERNED...WILL BROAD BRUSH MUCH OF THE AREA WITH
ISOLATED TO WIDELY SCATTERED PRECIP FOR THE EVENING...HOLDING ON
ISOLATED POPS ACROSS THE EXTREME NORTH AFTER MIDNIGHT. WILL USE
CHANCE POPS FOR MUCH OF THE AREA REST OF FORECAST PERIOD...BEST
CHANCES NORTH. MODELS SIMILAR WITH TEMPS AT OR SLIGHTLY ABOVE NORMAL
THROUGH THE PERIOD.

.LONG TERM...(SUNDAY THROUGH THURSDAY)
LITTLE CHANGE TO THE EXTENDED WITH LATEST RUN OF MODELS HOLDING
REMNANTS OF WEAK BOUNDARY SOMEWHERE OVER OR NEAR NORTH GEORGIA
THROUGH THE PERIOD. MODELS MAINTAIN SOME MOISTURE OVER THE AREA
AND WILL NEED TO CONTINUE A MENTION OF ISOLATED TO WIDELY SCATTERED
SHOWERS/TSTORMS OVER MUCH OF THE AREA THROUGH THURSDAY. TEMPS AT OR
SLIGHTLY ABOVE NORMAL LOOK TO CONTINUE.
&&

.AVIATION...
GENERALLY VFR CONDITIONS EXPECTED TO BE THE NORM ACROSS THE AREA...
OUTSIDE OF ISOLATED CONVECTION THROUGH 06Z. WIDELY SCATTERED TO
SCATTERED MVFR CONDITIONS ARE LIKELY TO DEVELOP AFTER 06Z...MAINLY
IN HAZE OR FOG. THERE IS THE POTENTIAL FOR LOCALIZED IFR VISIBILITY
IN AREAS THAT HAVE RECEIVED HEAVIER SHOWERS THIS EVENING. ANY
VISIBILITY RESTRICTIONS SHOULD MIX OUT TO VFR LEVELS BY 13Z TO 15Z
FRIDAY. CUMULUS REDEVELOPMENT WILL LEAD TO POTENTIAL MVFR CEILINGS
BETWEEN 14Z AND 17Z...BUT BASES SHOULD RISE TO ABOVE VFR LIMITS BY
18Z. ISOLATED TO SCATTERED CONVECTION IS EXPECTED ONCE AGAIN ACROSS
NORTH AND CENTRAL GEORGIA AFTER 18Z FRIDAY.

&&

.PRELIMINARY POINT TEMPS/POPS...
ATLANTA         73  92  74  92 /  20  30  20  20
ATHENS          72  94  72  95 /  20  30  20  20
GAINESVILLE     72  92  72  91 /  20  30  20  30
ROME            73  96  73  95 /  30  30  20  30
COLUMBUS        75  96  77  95 /  20  20  20  20
MACON           73  97  74  96 /  20  20  20  20

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

In the hours before

Special weather statement, Jul 13, 5:20 PM EDT, 2 hours 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
520 PM EDT THU JUL 13 2006

GAZ014-132145-
520 PM EDT THU JUL 13 2006

...SIGNIFICANT WEATHER ALERT FOR FREQUENT LIGHTNING IN DAWSON COUNTY
UNTIL 545 PM EDT...

AT 515 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER DAWSONVILLE...MOVING EAST AT 15 MPH.

THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 35 MPH AS IT MOVES ACROSS
DAWSON COUNTY THROUGH 545 PM EDT. SOME LOCATIONS IN THE PATH OF THIS
STORM INCLUDE MCKEE...JUNO...DAWSONVILLE AND DOUGHERTY. BRIEF HEAVY
DOWNPOURS MAY CAUSE PONDING OF WATER ON ROADWAYS.
Special weather statement, Jul 13, 7:34 PM EDT, 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
734 PM EDT THU JUL 13 2006

GAZ001>003-140030-
734 PM EDT THU JUL 13 2006

...SIGNIFICANT WEATHER ALERT FOR FREQUENT LIGHTNING IN DADE...WALKER
AND CATOOSA COUNTIES UNTIL 830 PM EDT...

AT 733 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS DEVELOPING FROM RISING FAWN TO JUST NORTH OF
LAFAYETTE. ANOTHER STRONG THUNDERSTORM WAS LOCATED JUST NORTH OF
CHICKAMAUGA. THESE STORMS WERE MOVING NORTHEAST AT 10 MPH.

THESE STORMS HAVE THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 35 MPH AS THEY MOVE
ACROSS DADE...WALKER AND CATOOSA COUNTIES THROUGH 830 PM EDT. BRIEF
HEAVY DOWNPOURS MAY CAUSE PONDING OF WATER ON ROADWAYS.

LIGHTNING DETECTION SYSTEMS INDICATE NUMEROUS CLOUD-TO-GROUND
LIGHTNING STRIKES ACROSS DADE...WALKER AND CATOOSA COUNTIES.
RESIDENTS IN THIS AREA SHOULD STAY INDOORS. ELECTRICAL APPLIANCES
AND TELEPHONES SHOULD NOT BE USED UNLESS IN AN EMERGENCY.

Nearby

Severe Thunderstorm Warnings in Georgia, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.